Thank you for your query at DoctorSpring.com
I understand your concern.
TMP-SMX or Cotrimoxazole is the main name of the antibiotic you mentioned, and is mostly well tolerated.
It has a low side effect profile with most common complaints being vomiting, headache, diarrhoea, rash ( very rare), and sometimes hyperkalemia in patients on other potassium sparing medicines.
It is a safe drug, and used for resistant UTIs.
Are you experiencing any side effects, let me know and I can help you further.
Patient replied :
Great, thank you for your help. I'm not having any side effects currently. Does the hyperkylemia normally only happen if one is already taking other medication or vitamins with potassium? Sorry, I'm not a huge fan of new/different medications, so just wanted to know a little about everything!
I can understand.
Some patients take diuretics for hypertension, or kidney problems, so they are advised potassium sparing diuretics.
In such patients, it is possible if you Cotrimoxazole, that you develop hyperkalemia.